Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 88, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 15, 2016, 8:01 PM EDT for Henry County, Pittsylvania County, Virginia; Rockingham County, North Carolina. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2016, 8:01 PM EDT (00:01 UTC)
- Expired
- Jun 15, 2016, 8:33 PM EDT
- In force
- 32 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Rockingham County, NC, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 75 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 8:08 PM EDT | TSTM WND DMG | 3 Ene Eden, NC | 911 CALL CENTER REPORTS TREES DOWN ALONG ROUTE 311 NEAR THE INTERSECTION WITH NC 1741. |
| Jun 15, 8:20 PM EDT | TSTM WND DMG | 3 Nw Mayfield, VA | TREE DOWN BLOCKING STATELINE RIDGE RD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
446
WUUS51 KRNK 160001
SVRRNK
NCC157-VAC089-143-160100-
/O.NEW.KRNK.SV.W.0088.160616T0001Z-160616T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
801 PM EDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ROCKINGHAM COUNTY IN NORTH CAROLINA...
SOUTHWESTERN PITTSYLVANIA COUNTY IN VIRGINIA...
SOUTHEASTERN HENRY COUNTY IN VIRGINIA...
* UNTIL 900 PM EDT
* AT 801 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SANDY
LEVEL...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EDEN...
MAYFIELD...
AXTON...
AIKEN SUMMIT...
AND CASCADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3663 7981 3674 7950 3661 7951 3660 7952
3660 7951 3648 7952 3648 7979
TIME...MOT...LOC 0001Z 270DEG 11KT 3659 7974
HAIL...1.00IN
WIND...60MPH
$$
RS2 follow-up statements
220
WWUS51 KRNK 160021
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
821 PM EDT WED JUN 15 2016
VAC089-160029-
/O.CAN.KRNK.SV.W.0088.000000T0000Z-160616T0100Z/
HENRY VA-
821 PM EDT WED JUN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN HENRY COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED EAST
OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3663 7969 3663 7952 3661 7951 3660 7952
3660 7951 3648 7952 3648 7972
TIME...MOT...LOC 0019Z 277DEG 15KT 3653 7968
$$
NCC157-VAC143-160100-
/O.CON.KRNK.SV.W.0088.000000T0000Z-160616T0100Z/
ROCKINGHAM NC-PITTSYLVANIA VA-
821 PM EDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR
NORTHEASTERN ROCKINGHAM AND SOUTHWESTERN PITTSYLVANIA COUNTIES...
AT 819 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DRAPER...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EDEN...
MAYFIELD...
CASCADE...
DRAPER...
AND AIKEN SUMMIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3663 7969 3663 7952 3661 7951 3660 7952
3660 7951 3648 7952 3648 7972
TIME...MOT...LOC 0019Z 277DEG 15KT 3653 7968
HAIL...1.00IN
WIND...60MPH
$$
RS077
WWUS51 KRNK 160033
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
833 PM EDT WED JUN 15 2016
NCC157-VAC143-160043-
/O.CAN.KRNK.SV.W.0088.000000T0000Z-160616T0100Z/
ROCKINGHAM NC-PITTSYLVANIA VA-
833 PM EDT WED JUN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN ROCKINGHAM AND SOUTHWESTERN PITTSYLVANIA COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3663 7969 3663 7952 3661 7951 3660 7952
3660 7951 3648 7952 3648 7972
TIME...MOT...LOC 0030Z 270DEG 11KT 3652 7962
$$
RSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:21 PM EDT, 40 minutes earlier.
Area forecast discussion, Jun 15, 7:21 PM EDT, 40 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 721 PM EDT WED JUN 15 2016 .SYNOPSIS... A warm front across the region will move northeast into northern Virginia overnight. An upper level Low over Wisconsin will move southeast into the southern Great Lakes by Thursday morning. This Low will then move southeast crossing the Mid Atlantic states Thursday night and Friday, followed by high pressure for the weekend. && .NEAR TERM /THROUGH THURSDAY NIGHT/... As of 400 PM EDT Wednesday... A warm front extends from Columbus, Ohio to Danville, Virginia. Clusters of thunderstorms along this front were moving east-southeast. The long lived thunderstorm cluster of storms that moved southeast out of Ohio this morning, crossed West Virginia this afternoon and will now move across southwestern Virginia along the warm front this evening. The main threat is frequent lightning, but can't rule out a damaging wind gust per water-loading from cell mergers and potential for gust front interactions. Other storms which developed over the NC mountains during the afternoon will also move east across the NC piedmont. Again, main potential will be for frequent lightning, but can't rule out isolated strong wind gusts per cell mergers and gust front interactions. All activity is expected to wane after loss of daytime heating with gradual demise of shower/storm coverage between 9PM and midnight. Maintained chance pops mainly western CWA after midnight to account for any late night activity which may move downstream from the Ohio Valley associated with storm clusters farther upstream along the warm front. On Thursday there remains a fair bit of uncertainty as to whether we will see any shower activity during the day with model consensus on higher pops later in the day and more so for Thursday evening. Warm front will be just north of the forecast area Thursday which means we will be in the warm sector, temperatures soaring into the lower to mid 90s across the foothills and piedmont per development of westerly downslope compressional flow on the east side of the Appalachians. The upper low over the southern Great Lakes Thursday morning is forecast to track southeast and into WV by Thursday evening. This is problematic since this feature will arrive during peak heating with likelihood of a significant Mesoscale Convective System (MCS) to evolve over the eastern Ohio valley and move southeast through WV and into VA. Main concern will be damaging winds. In addition, models also suggest strong directional shear to be in place along warm front which will be somewhere along the I-64 corridor in VA...0-3km SR Helicities near 300. So in addition to damaging straight line winds there will also be the risk for tornadoes. Models indicate arrival of the MCS will not occur until late in the afternoon...developing over Eastern Ohio early in the afternoon...then crossing WV and into VA during the 5PM-9PM time frame...exiting the CWA by midnight. After midnight...uncertainty arises as to how long precipitation will linger. Synoptic models continue to advertise strong forcing over the forecast area as the upper low passes overhead. Loss of instability however, means this activity may continue as showers, but the threat of thunder should wane. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... As of 400 AM EDT WEDNESDAY... The vigorous upper level low will be overhead early Friday then move southeast and off the North Carolina Coast Friday night. Lingering showers can be expected Friday...possibly a thunderstorm west of I-77 where enough sun may allow for some weak instability. Once the low clears the forecast area later in the day the trend will be for clearing from north to south with dry air returning for Saturday as high pressure builds in from the north and west. Temperatures will cool notably Friday into Saturday in the wake of the departing weather system...northeasterly winds introducing a less humid airmass for the weekend. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 400 PM EDT Wednesday... Deep layered ridge of high pressure is forecast from the southern Rockies to the Mid-Atlantic with nearly zonal flow along the U.S./Canadian border. A closed low is forecast over the western Atlantic but far enough east to minimize sensible weather threats along the East coast, and certainly not a player for our forecast area. As such, expect a multi-day dry spell, under clear skies and light winds. Next threat for showers will be mid week as short wave tracks along Canadian border into Great Lakes, dragging a front into the Ohio Valley and northern Mid-Atlantic late Tuesday into Wednesday. Near normal temperatures are expected Sunday and Monday then above normal Tuesday ahead of the approaching front. && .AVIATION /23Z WEDNESDAY THROUGH MONDAY/... As of 705 PM EDT Wednesday... A band of showers and thunderstorms will continue east across the Blue Ridge this evening, with added showers and storms back across the I-77 corridor until around midnight. Areas seeing rain through this evening will likely have patchy fog through 9AM Thursday with areas of IFR/MVFR in fog/stratus. Thus will continue to have periods of convection including MVFR/IFR across eastern sites through around 01z/9pm, with more vicinity mention over the west where may see a second round of more scattered nature coverage around KBLF/KLWB to KBCB. Also beefed up fog coverage overnight pending the degree of debris cloud cover with the upstream convection. Extended discussion... An area of low pressure aloft will track into the region from the north late Thursday into Friday. A line of convection appears likely with this feature, but the exact placement and timing of remains somewhat unresolved. Best indication at this point is across northern/eastern VA Thursday afternoon, then into southern VA/northern NC Thursday evening/Thursday night. Sub-VFR conditions may linger into Friday with stratiform precipiation behind the upper low. By Saturday, conditions should return to VFR with good flying conditions expected to continue into early next week as high pressure builds south behind the departing low. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH/PM NEAR TERM...PM SHORT TERM...PM LONG TERM...PM AVIATION...JH/RCS
Hazardous weather outlook, Jun 15, 4:27 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 427 PM EDT WED JUN 15 2016 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-162030- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 427 PM EDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. CLUSTERS OF STRONGER THUNDERSTORMS ARE EXPECTED ACROSS THE AREA INTO THIS EVENING. A FEW COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE EXPECTED LATE THURSDAY INTO THURSDAY NIGHT...DRIFTING FROM NORTH TO SOUTH ACROSS THE REGION. DAMAGING WIND GUSTS AND HEAVY RAINFALL WILL AGAIN BE THE MAIN THREATS WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ESPECIALLY LATER THURSDAY.
In the hours before
Local storm report, Jun 15, 7:22 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
722 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLASH FLOOD 1 SSW ROANOKE 37.27N 79.96W
06/15/2016 CITY OF ROANOKE VA BROADCAST MEDIA
BROADCAST MEDIA REPORTS 3 FEET OF WATER ACROSS PORTIONS
OF CAMPBELL AVENUE IN THE CITY OF ROANOKE DUE TO URBAN
RUNOFF.
&&
JMORROWLocal storm report, Jun 15, 7:27 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
727 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HEAVY RAIN 2 NNW ROANOKE 37.31N 79.98W
06/15/2016 M1.75 INCH CITY OF ROANOKE VA BROADCAST MEDIA
BROADCAST MEDIA REPORTS 1.75 INCHES OF RAINFALL WITHIN
LESS THAN AN HOUR TIME PERIOD WITHIN THE CITY OF ROANOKE.
&&
JMORROWSpecial weather statement, Jun 15, 7:31 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 731 PM EDT WED JUN 15 2016 NCZ005-160000- ROCKINGHAM- 731 PM EDT WED JUN 15 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ROCKINGHAM COUNTY... AT 730 PM EDT...A STRONG THUNDERSTORM WAS OVER MONROETON...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... REIDSVILLE... WENTWORTH... LAWSONVILLE... MONROETON... AND HAW RIVER STATE PARK. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3625 7978 3636 7981 3644 7952 3624 7953 TIME...MOT...LOC 2330Z 263DEG 16KT 3632 7972 RS
Local storm report, Jun 15, 7:41 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
741 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND DMG 4 WNW ROANOKE 37.31N 80.02W
06/15/2016 CITY OF ROANOKE VA 911 CALL CENTER
911 CALL CENTER REPORTS MULTIPLE POWERLINES DOWN ALONG
DALEWOOD AVENUE IN ROANOKE CITY.
&&
JMORROWLocal storm report, Jun 15, 7:47 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
747 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 3 ENE ROANOKE 37.30N 79.91W
06/15/2016 CITY OF ROANOKE VA TRAINED SPOTTER
TRAINED SPOTTER REPORTS MULTIPLE BRANCHES GREATER THAN 6
INCHES IN DIAMETER DOWN ALONG MANNING ROAD IN NORTHEAST
ROANOKE.
&&
JMORROWSpecial weather statement, Jun 15, 7:49 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
749 PM EDT WED JUN 15 2016
NCZ005-006-VAZ043-044-160045-
ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-
749 PM EDT WED JUN 15 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CASWELL...EASTERN ROCKINGHAM...SOUTHERN PITTSYLVANIA...EASTERN HENRY
AND CITY OF DANVILLE COUNTIES...
AT 748 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LEATHERWOOD TO NEAR REIDSVILLE...AND MOVING EAST
AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THESE STORMS...AND
MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...
EDEN...
REIDSVILLE...
WENTWORTH...
AND YANCEYVILLE.
THIS INCLUDES DANVILLE AIRPORT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3625 7970 3677 7985 3692 7928 3666 7919
3654 7922 3654 7915 3624 7917
TIME...MOT...LOC 2348Z 254DEG 18KT 3678 7978 3629 7963
RSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:33 PM EDT | Areal Flood Advisory | RNK | Pittsylvania, City of Danville | 3 hr |
| Jun 15, 9:13 PM EDT | Special Weather Statement | RNK | Halifax | 62 min |
| Jun 15, 10:10 PM EDT | Special Weather Statement | RNK | Halifax | 35 min |
| Jun 16, 6:59 PM EDT | Severe Thunderstorm Warning | RNK | Bath | 61 min |
| Jun 16, 7:50 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, Rockbridge, City of Buena Vista, City of Covington and 1 more | 55 min |
| Jun 16, 7:56 PM EDT | Special Weather Statement | RNK | Franklin, City of Roanoke, City of Salem | 64 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.